Ask an expert
Question

07 Apr 2006

Causes of encephalopathy
Hi

I would like to know what exactly is encephalopathy and if it can be caused by using tabard lotion? (on children)
Answer 1,424 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Hi Vanessa
Encephalopathy is a nonspecific term describing a syndrome affecting the brain. Generally, it refers to involvement of large parts of the brain (or the whole organ), instead of identifiable changes confined to parts of the brain. Encephalopathy may refer to the clinical findings: altered mental state without focal findings; or, more generally, it may refer to the disease that causes these findings. It warns on the Tabard bottle that it can cause brain symptoms if you put it on in overdoses, as the DEET ingredient is absorbed by the skin. If you use it correctly and only when needed, it is safe to use.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9361 votes
No
67% - 19296 votes
Vote